Alert archive / Texas / Special Weather Statements in 2015
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 18, 2015, 3:21 PM CDT for Andrews County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2015, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 18, 2015, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Midland/Odessa, TX
County Andrews County, TX
The radar
The Midland/Odessa radar (KMAF), 82 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
595 WWUS84 KMAF 182021 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 321 PM CDT THU JUN 18 2015 TXZ045-050-182045- GAINES-ANDREWS- 321 PM CDT THU JUN 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHWESTERN ANDREWS AND SOUTHWESTERN GAINES COUNTIES UNTIL 345 PM CDT... A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO NICKEL-SIZE AND WIND GUSTS UP TO 50 MPH WAS LOCATED 11 MILES NORTHWEST OF FRANKEL CITY AT 321 PM CDT...MOVING SOUTH AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3230 10274 3228 10303 3257 10298 3259 10283 TIME...MOT...LOC 2021Z 356DEG 13KT 3250 10290 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 18, 1:49 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 18, 1:49 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 149 PM CDT Thu Jun 18 2015 .DISCUSSION... Temperatures have warmed well into 80s and 90s across the region as an upper ridge to our west slowly builds our way. Part of a weak outflow boundary from overnight convection continues to push south across the Big Bend while the northern portion of the boundary has set up stationary north/south over the Permian Basin. Hi resolution models (HRRR, WRF-NMM) are showing scattered showers and storms developing in the next couple hours and lasting through the evening across most of the region. Not sure storms will be as widespread as these models suggest, but CU is building and think it is worth increasing PoPs areawide. There is also a small chance that convection will move in from the north after midnight, similar to last night. Confidence has increased that an inverted trough will develop over South Texas Friday. This feature will slowly move west as the upper ridge builds over the top of the trough and into the S. Plains. Rich Gulf moisture will remain in place through the weekend, however most of the area will see subsidence from the trough until it gets closer early next week. This means rain chances will stay fairly low Saturday before increasing across the Lower Trans Pecos and Big Bend Sunday and Monday. It remains to be seen how far north the rain chances will go due to uncertainty in the strength of the upper ridge. This pattern continues into much of next week with the highest rain chances along and south of I-10. Temperatures will remain at or slightly below normal through the extended as the upper ridge never really takes hold on the region. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 67 92 66 92 / 20 10 0 10 BIG SPRING TX 70 93 69 92 / 20 0 0 10 CARLSBAD NM 68 96 66 97 / 20 10 10 10 DRYDEN TX 71 91 69 92 / 20 10 10 10 FORT STOCKTON TX 68 92 66 93 / 20 10 0 10 GUADALUPE PASS TX 66 90 65 93 / 20 10 10 10 HOBBS NM 65 92 63 93 / 20 10 10 10 MARFA TX 57 89 57 90 / 20 10 10 10 MIDLAND INTL AIRPORT TX 69 93 68 92 / 20 0 0 10 ODESSA TX 69 92 68 92 / 20 0 0 10 WINK TX 69 95 67 96 / 20 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10/29 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Jun 18, 1:02 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 102 PM CDT THU JUN 18 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 102 PM CDT THU JUN 18 2015 /1202 PM MDT THU JUN 18 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST FROM LATE THIS AFTERNOON THROUGH THE EVENING HOURS FOR MUCH OF SOUTHEASTERN NEW MEXICO... AND THE WESTERN PERMIAN BASIN AND UPPER TRANS PECOS AREAS OF WEST TEXAS. MORE ISOLATED THUNDERSTORM ACTIVITY IS POSSIBLE THIS AFTERNOON OVER THE DAVIS AND CHISOS MOUNTAINS. WIND GUSTS TO 50 MPH...BRIEF HEAVY RAIN...AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL ACCOMPANY THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 18, 2:45 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CDT THU JUN 18 2015 TXZ074-080-182015- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 245 PM CDT THU JUN 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL PRESIDIO AND SOUTH CENTRAL JEFF DAVIS COUNTIES UNTIL 315 PM CDT... A STRONG THUNDERSTORM CAPABLE OF WIND GUSTS UP TO 50 MPH AND SMALL HAIL UP TO NICKEL-SIZE WAS LOCATED 8 MILES NORTH OF RYAN AT 244 PM CDT...MOVING SOUTHWEST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3027 10434 3042 10457 3063 10434 3053 10419 TIME...MOT...LOC 1944Z 034DEG 10KT 3054 10431
Special weather statement, Jun 18, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 321 PM CDT THU JUN 18 2015 TXZ045-050-182045- GAINES-ANDREWS- 321 PM CDT THU JUN 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHWESTERN ANDREWS AND SOUTHWESTERN GAINES COUNTIES UNTIL 345 PM CDT... A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO NICKEL-SIZE AND WIND GUSTS UP TO 50 MPH WAS LOCATED 11 MILES NORTHWEST OF FRANKEL CITY AT 321 PM CDT...MOVING SOUTH AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3230 10274 3228 10303 3257 10298 3259 10283 TIME...MOT...LOC 2021Z 356DEG 13KT 3250 10290
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:45 PM CDT | Special Weather Statement | MAF | Jeff Davis | 30 min |
| Jun 18, 3:44 PM CDT | Special Weather Statement | MAF | Gaines | 31 min |
| Jun 18, 3:58 PM CDT | Special Weather Statement | MAF | Presidio | 32 min |
| Jun 18, 3:48 PM CDT | Special Weather Statement | MAF | Lea | 27 min |
Nearby
Special Weather Statements in Texas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.